Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 6, 2007, 7:36 PM CDT for Buchanan County, Platte County, Missouri; Leavenworth County, Wyandotte County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 7:36 PM CDT (00:36 UTC)
- Expired
- May 6, 2007, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Leavenworth County, KS, Wyandotte County, KS, Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 75 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 7:53 PM CDT | HAIL 1 | Leavenworth, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 070037 SVREAX KSC103-209-MOC021-165-070115- /O.NEW.KEAX.SV.W.0039.070507T0036Z-070507T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 736 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS SOUTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 815 PM CDT * AT 734 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BASEHOR...AND MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LANSING BY 745 PM CDT. LEAVENWORTH BY 750 PM CDT. 7 MILES WEST OF TRACY AND 7 MILES WEST OF PLATTE CITY BY 755 PM CDT. WESTON BY 800 PM CDT. 8 MILES WEST OF DEARBORN BY 810 PM CDT. 6 MILES EAST OF RUSHVILLE BY 815 PM CDT. THE TOWNS OF FARLEY...STILLINGS...EAST LEAVENWORTH...FORT LEAVENWORTH...BEVERLY...IATAN...BEAN LAKE AND DE KALB ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3905 9505 3905 9477 3957 9459 3959 9508 $$ BAILEY
2 follow-up statements
000 WWUS53 KEAX 070055 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 755 PM CDT SUN MAY 6 2007 KSC103-209-MOC021-165-070115- /O.CON.KEAX.SV.W.0039.000000T0000Z-070507T0115Z/ LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-BUCHANAN MO- 755 PM CDT SUN MAY 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN BUCHANAN...PLATTE...WESTERN WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES UNTIL 815 PM CDT... AT 750 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LEAVENWORTH...MOVING NORTH AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WESTON BY 800 PM CDT. 9 MILES WEST OF CAMDEN POINT BY 805 PM CDT. 7 MILES WEST OF DEARBORN BY 810 PM CDT. 7 MILES EAST OF RUSHVILLE BY 815 PM CDT. THE TOWNS OF IATAN...BEAN LAKE AND DE KALB ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 3905 9505 3905 9477 3957 9459 3959 9508 $$ BAILEY
000 WWUS53 KEAX 070113 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 813 PM CDT SUN MAY 6 2007 KSC103-209-MOC021-165-070123- /O.EXP.KEAX.SV.W.0039.000000T0000Z-070507T0115Z/ LEAVENWORTH KS-WYANDOTTE KS-PLATTE MO-BUCHANAN MO- 813 PM CDT SUN MAY 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUCHANAN...PLATTE... WESTERN WYANDOTTE AND EASTERN LEAVENWORTH COUNTIES WILL EXPIRE AT 815 PM CDT... AT 812 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 3905 9505 3905 9477 3957 9459 3959 9508 $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:12 PM CDT, 24 minutes earlier.
Area forecast discussion, May 6, 7:12 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
712 PM CDT SUN MAY 6 2007
...UPDATED FOR AVIATION...
.DISCUSSION...
SREF AND GFS ENSEMBLES CONTINUE TO HOLD UPPER LOW TO THE WEST OF THE
FORECAST AREA THROUGH THURSDAY WITH SEVERAL ROUNDS OF STRONG
CONVECTION EXPECTED TO IMPACT THE FORECAST AREA THROUGH THAT TIME.
THE PRIMARY THREAT IN THE NEAR TERM IS FLOODING AND FLASH FLOODING
GIVEN OVERNIGHT AND MORNING CONVECTION LAID DOWN A LARGE SWATH OF
THREE TO FOUR INCHES OF RAINFALL BASED ON CALIBRATED WSR-88D
ESTIMATES. NUMEROUS RIVERS ARE IN FLOOD...SEVERAL ACROSS NORTHWEST
MISSOURI EXPECTED TO REACH HISTORIC CRESTS. NUMEROUS COUNTY FLOOD AND
FLASH FLOOD WARNINGS ALSO IN EFFECT. SLIGHT REPRIEVE IN RAIN DURING
THE AFTERNOON HOURS HAS ALLOWED JUST ENOUGH INSOLATION TO RAMP UP
CAPE VALUES ACROSS PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI.
STARTING TO SEE INCREASE IN HAIL REPORTS...THUS WILL HAVE TO CONTEND
WITH ISOLATED SEVERE INTO THE EARLY EVENING HOURS.
LARGE SCALE ISENTROPIC ASCENT WILL CONTINUE TO FEED SCATTERED
THUNDERSTORM DEVELOPMENT THIS EVENING...HOWEVER SHORT TERM MODELS
CONTINUE TO INDICATE LOW AND UPPER LEVEL FLOW WILL BACK OVERNIGHT
WHICH WILL FOCUS BETTER ATMPOSPHERIC MOISTURE FLUX TO THE WEST OF THE
FORECAST AREA FOR THE BULK OF THE OVERNIGHT HOURS. REPRIEVE WILL BE
SHORT-LIVED AS REMNANTS OF LINEAR CONVECTIVE SSTEM THAT WILL MARCH
ACROSS KANSAS OVERNIGHT WILL BE ON THE DOORSTEP OF FORECAST AROUND
SUNRISE MONDAY. WHETHER OR NOT THE AT LINE DISSIPATES QUICKLY OR
LINGERS WILL DETERMINE OUR SEVERE THREAT ON MONDAY. SHORT TERM MODELS
ARE STRUGGLING WITH MESOSCALE DETAILS...SO WILL TAKE A WAIT AND SEE
APPROACH TO RAISING SEVERE THREAT. HEAVY RAIN THREAT THOUGH APPEARS
DEFINITE GIVEN THE LONG DURATION OF MOISTURE INFLUX INTO THE AREA.
DECIDED TO EXTEND FLASH FLOOD WATCH THROUGH TUESDAY MORNING AND THAT
MAY NEED TO BE EXTENDED INTO WEDNESDAY OR THURSDAY. SHORT DIURNAL
RANGE ON TEMPERATURES...USING GFS ENSEMBLE MINIMUMS AS GUIDE.
FOR THE EXTENDED...GFS ENSEMBLES AND ECMWF BOTH INDICATE UPPER LOW
WILL RELEASE ITS GRIP ON FORECAST AREA BY FRIDAY. STARTED TRIMMING
BACK PRECIPITATION POTENTIAL BY FRIDAY...WITH DRY FORECAST FROM
SATURDAY ONWARD. FOR TEMPERATURES...USED HPC/ENSEMBLE BLEND.
24
&&
.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT TERMINAL SITES
FOR THE NEXT COUPLE HOURS...HOWEVER EXPECT THERE WILL BE A BREAK
EXPECTED DURING THE MID-EVENING HOURS. LINE OF CONVECTION CURRENTLY
LOCATED ACROSS CENTRAL KANSAS IS ACCELERATING EASTWARD RAPIDLY...SO
MAY HAVE TO ACCELERATE TIMING OF NEXT ROUND OF CONVECTION IN LATER
TAF UPDATES. IN GENERAL...VFR CEILINGS ASSOCIATED WITH
THUNDERSTORMS...WITH PERIODS OF IFR OR LOW MVFR CEILINGS OCCURING
DURING LULL IN CONVECTIVE ACTIVITY. TRIED TO DEPICT THIS TREND IN
00 UTC TAFS.
24
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR MOZ001-MOZ002-MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
MOZ053-MOZ054.
KS...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR KSZ025-KSZ057-KSZ060-
KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, May 6, 1:22 PM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 122 PM CDT SUN MAY 6 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 122 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS AFTERNOON..STRONG THUNDERSTORMS PRODUCING HEAVY RAIN AND POSSIBLY HAIL UP TO THE SIZE OF DIMES WILL BE ONGOING ACROSS OUTLOOK AREA. THE FLASH FLOOD THREAT REMAINS HIGH...WITH ONGOING FLASH FLOODING BEING REPORTED. ADDITIONALLY...WIDESPREAD RIVER FLOODING IS ONGOING. PLEASE REFER TO THE LATEST FLOOD AND FLASH FLOOD PRODUCTS FOR THE LATEST INFORMATION. THIS EVENING...THE COVERAGE OF THUNDERSTORMS WILL DIMINISH AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FOCUSES ACROSS CENTRAL AND WESTERN KANSAS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA...HOWEVER THE SEVERE THREAT WILL BE DIMINISHED AS THE HEAVY RAIN THAT HAS OCCURRED DURING THE MORNING HOURS HAS STABILIZED THE ATMOSPHERE. THE THREAT OF HEAVY RAINFALL WILL CONTINUE...FURTHER AGGRAVATED THE FLOOD AND FLASH FLOOD SITUATION. OVERNIGHT...THE REMNANTS OF A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO EASTERN KANSAS AND WESTERN MISSOURI AROUND DAYBREAK. THESE STORMS MAY BE CAPABLE OF PRODUCING ISOLATED REPORTS OF HAIL UP TO THE SIZE OF QUARTERS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...STORMS FROM OVERNIGHT WILL DIMINISH ACROSS EASTERN KANSAS AND WESTERN MISSOURI BY LATE MORNING. THE ATMOSPHERE WILL REMAIN UNCAPPED THUS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP IN THE AFTERNOON ACROSS THE LOWER MISSOURI RIVER VALLEY THAT SHOULD EVOLVE INTO A THUNDERSTORM COMPLEX MONDAY EVENING. HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES WILL STILL BE POSSIBLE. MORE OF THE SAME WILL LIKELY OCCUR ON TUESDAY...WITH THE THREAT FOR STORMS CONTINUING INTO THURSDAY AS THE STORM SYSTEM CAUSING ALL THE STORMY WEATHER WILL BE STALLED IN THE REGION. DUE TO THE EXTENDED THREAT OF HEAVY RAIN-BEARING THUNDERSTORMS...FLOODING PROBLEMS WILL ESCALATE THROUGH THIS PERIOD. A FLOOD WATCHES LIKELY WILL BE EXTENDED TO COVER THE PROLONGED THREAT OF FLOOD AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES LATE TONIGHT...AND AGAIN ON MONDAY AND TUESDAY. 24
In the hours before
Local storm report, May 6, 6:47 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
647 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 3 W SEDALIA 38.70N 93.29W
05/06/2007 E1.50 INCH PETTIS MO TRAINED SPOTTER
&&
GAMISLocal storm report, May 6, 7:04 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
704 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HEAVY RAIN RAYTOWN 38.99N 94.47W
05/06/2007 M3.85 INCH JACKSON MO CO-OP OBSERVER
MEASURED SINCE THIS MORNING
&&
21Local storm report, May 6, 7:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 7 N PAOLA 38.68N 94.87W
05/06/2007 M0.75 INCH MIAMI KS TRAINED SPOTTER
&&
21Special weather statement, May 6, 7:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 716 PM CDT SUN MAY 6 2007 MOZ039-045-070045- PETTIS-SALINE- 716 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PETTIS AND SOUTHEASTERN SALINE COUNTIES UNTIL 745 PM CDT... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF HOUSTONIA...OR 12 MILES SOUTHEAST OF SWEET SPRINGS...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND HEAVY RAIN IS EXPECTED WITH THIS STORM. BAILEY
Local storm report, May 6, 7:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
718 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL SPRING HILL 38.75N 94.83W
05/06/2007 E1.25 INCH JOHNSON KS TRAINED SPOTTER
&&
GAMISLocal storm report, May 6, 7:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
725 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM FLOOD 5 SE RICHMOND 39.23N 93.91W
05/06/2007 RAY MO PUBLIC
MISSOURI RIVER FLOODING FIELDS ALONG HWY 13 IN SOUTHERN
RAY COUNTY
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 29 min |
| May 6, 8:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 33 min |
| May 6, 9:22 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 38 min |
| May 6, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Jackson, Ray | 48 min |
| May 6, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 37 min |
| May 6, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 38 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 45 min |
| May 6, 9:35 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Miami | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.